I am a 22 year old female college student. For the past six months I have been feeling sick to my stomach. At the beginning it happened everytime I would eat something so I began to lose weight. I would only take a few bites and immediately feel sick. I used to eat tums all the time whenever this feeling would occur and drink water because they felt like the only things that work from making me feel like I wouldn't throw up. I have never actually vomited but I constantly feel like i'm going to (at least once a day). I have been getting my periods regularly every month. For awhile it seemed to get better but then it always come back and i feel like if i don't have water or tums with me I'll vomit. Recently i thought it was a problem with acid in my stomach so i purchased an acid reducer but it didn't seem to help. Although I still feel nauseous at time the symptoms seem a little different. Now I feel like I'm almost light headed or just a weak, draining feeling. It's hard to explain. It's like my head is floating and my limbs are loose.
I know this all sounds weird but I was wondering if anybody had any ideas of what could be wrong with me.
I would really appreciate any input or ideas. Thanks
It does sound like too much acid, because the water helps and water reduces acid in the stomach. Milk should make it worse as milk increases acid in the stomach. The acid reducer can make a person feel like they have the flu. When my stomach acts up, I use Prilosec for 2 weeks, then my stomach is okay again for about 3 months. During the 2 weeks, I do feel like I have the flu and am weak feeling. Do you eat yogurt? Yogurt helps with digestion. It also could be that your back is out of alignment. There is a vertabae that the nerves go to the stomach. When this vertabae is out of joint, the stomach will be upset and feeling like vomiting. A chiropractor can check your back to see if this is the case. Watch your stools and if you see any black stools, see your doctor. Black stools can mean bleeding in the stomach and could be from a stomach tumor. Pepto Bismal can cause black stools also. Hope you are feeling better soon. Peppermint helps me and sour lemonade. Peppermint stick ice cream also helps me.
All these symptoms are of gastritis due to acid reflux from the stomach. It is usually after eating a heavy fatty meal and sedantry lifestyle. It can also be caused by drinking too much alcohol, prolonged use of nonsteroidal anti-inflammatory drugs (NSAIDs) such as aspirin or ibuprofen, or infection with bacteria such as Helicobacter pylori (H. pylori).
Eat small nutritious meals at frequent intervals instead of a heavy single meal. Exercise frequently and take your dinner atleast 2 hrs prior to bedtime. Also raise the head end of the bed by 2 blocks. To help control the stomach acid, one should not drink alcohol or drinks with caffeine in them, or eat chocolate or spicy or greasy foods .
Take some OTC antacid like Mylanta.You can also take zantac(ranitidine)or prilosec(omeprazole).These will help.Also keep your fluid electrolyte balance optimum by drinking lots of fluids.
If the symptoms worsen then it may be due to H.Pylori infection.You need antibiotics in that case after prescription from a physician.Also gall bladder disease has to be ruled out.
Hope it helps.Take care and pls do keep me posted on how you are doing or if you have any additional doubts.
Please start diary recording your food intake in every detail you can , including every ingredient you read on label.Try to make connection to your symptoms.Do not worry.In time you will figure it yourself.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.